Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Wichita, KS

May 31, 2007Harvey County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 31, 2007, 10:17 PM CDT for Harvey County, Reno County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 10:17 PM CDT (03:17 UTC)
Expired
May 31, 2007, 11:09 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 6:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010317
SVRICT
KSC079-155-010415-
/O.NEW.KICT.SV.W.0091.070601T0317Z-070601T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1115 PM CDT.

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO
  75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  BUHLER TO 9 MILES NORTH OF SYLVIA...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...BUHLER...BURRTON...HAVEN...HUTCHINSON...
  NICKERSON...PARTRIDGE...PLEVNA...SOUTH HUTCHINSON...SYLVIA...
  WILLOWBROOK...HUTCHINSON AIRPORT...YODER.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3817 9754 3817 9847 3788 9847 3790 9751

$$

HOWERTON
3 follow-up statements
000 
WWUS53 KICT 010332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT THU MAY 31 2007

KSC079-155-010415-
/O.CON.KICT.SV.W.0091.000000T0000Z-070601T0415Z/
HARVEY KS-RENO KS-
1032 PM CDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RENO
AND WESTERN HARVEY COUNTIES UNTIL 1115 PM CDT...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BURRTON TO PLEVNA...MOVING
SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BURRTON BY 1040 PM CDT.
  NEAR PARTRIDGE BY 1045 PM CDT.
  NEAR ARLINGTON BY 1055 PM CDT.
  NEAR HAVEN BY 1100 PM CDT.

THE TOWNS OF HUTCHINSON AIRPORT...WILLOWBROOK...PLEVNA AND YODER ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3817 9754 3817 9847 3788 9847 3790 9751

$$

JAKUB
000 
WWUS53 KICT 010350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT THU MAY 31 2007

KSC079-155-010415-
/O.CON.KICT.SV.W.0091.000000T0000Z-070601T0415Z/
HARVEY KS-RENO KS-
1048 PM CDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RENO
AND WESTERN HARVEY COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF 
BURRTON TO ARLINGTON...MOVING SOUTHEAST AT 30 MPH.

THE TOWN OF YODER AND HAVEN ARE IN THE PATH OF THIS LINE OF 
SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3817 9754 3817 9847 3788 9847 3790 9751

$$

JAKUB
000 
WWUS53 KICT 010409
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT THU MAY 31 2007

KSC079-155-010416-
/O.CAN.KICT.SV.W.0091.000000T0000Z-070601T0415Z/
HARVEY KS-RENO KS-
1106 PM CDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RENO AND WESTERN 
HARVEY COUNTIES WILL BE ALLOWED TO EXPIRE AT 1115 PM...

AT 1104 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING ARE WEAKENING...AND THE 
IMMEDIATE RISK TO LIFE OR PROPERTY IS DIMINISHING. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1115 PM

LAT...LON 3817 9754 3817 9847 3788 9847 3790 9751

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:30 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 31, 8:30 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT THU MAY 31 2007

.MESO UPDATE...
CURRENT MCS CLUSTER AFFECTING RUSSELL...BARTON...ELLIS...RUSH
COUNTIES APPEARS TO BE OCCURRING ALONG A W TO E OUTFLOW BOUNDARY
THAT EXTENDS FROM WEST CENTRAL THRU CENTRAL KS. 30-35 KT SOUTHERLY
LOW-LEVEL JET WILL CONTINUE TO TRANSPORT INCREASINGLY UNSTABLE
AIRMASS WITH MLCAPES TO 2000 J/KG INTO CENTRAL AND WESTERN PART OF
SOUTH CENTRAL KS OVER THE NEXT SEVERAL HOURS...ALONG WITH
INCREASED WIND CONVERGENCE INTO THE OUTFLOW BOUNDARY. CORFIDI VECTORS
SUGGEST EAST-SOUTHEASTWARD PROPAGATION WITH THIS CLUSTER POSSIBLY
REACHING I-135 BY 04 OR 05Z. INCREASING LOW LEVEL HELICITY AND
0-1KM SHEAR ALONG WITH STRONG DEEP LAYER SHEAR ON HAVILAND...LAPS
RUC40 SOUNDINGS SUGGESTS SUPERCELL STRUCTURES CONTINUE LIKELY WITH
LARGE HAIL AND A TORNADO OR TWO POSSIBLE MAINLY WEST OF I-135.
DAMAGING WIND THREAT A BIT ENHANCED THIS EVE WITH 0-3KM SHEAR
VECTORS OF 30-35 KT.

JMC

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 31 2007/

UPDATE FOR AVIATION SECTION...

AVIATION... 00Z TAFS RSL/SLN/HUT/ICT/CNU
WIDELY SCATTERED TS LIKELY WEST OF INTERSTATE 135 THIS EVENING AS
850 LOW-LEVEL JET INCREASES WATER VAPOR TRANSPORT INTO THE AREA.
STRONGEST LIFT PROGGED 05Z THRU 12Z IN CENTRAL KS PER GFS /NAM-
WRF. SO ORGANIZED CONVECTION POSSIBLE IN THAT TIME WINDOW. WILL
THEREFORE CARRY TEMPO TS GROUPS AT RSL/SLN/HUT 05Z-10Z.
UNCERTAINTIES EXIST REGARDING CONVECTIVE CLOUD DEBRIS AND IMPACT
ON HEATING FRIDAY...SO WILL ONLY CARRY VCTS OR VCSH AT TAF SITES
BEYOND 12Z FRIDAY DESPITE COLD FRONT IN AREA.

JMC

PREV DISCUSSION... /ISSUED 327 PM CDT THU MAY 31 2007/

DISCUSSION...
FORECAST CHALLENGES/CONCERNS FOCUS ON SEVERE THUNDERSTORM/HEAVY
RAIN/FLOODING POTENTIAL TONIGHT THROUGH FRIDAY.

RATHER COMPLEX SCENARIO EXPECTED TO UNFOLD TONIGHT.
CURRENTLY...SHOWERS/THUNDERSTORMS ARE BREAKING OUT ACROSS
WEST/NORTHWEST/NORTHERN KANSAS AND SOUTHERN NEBRASKA IN ZONE OF
850-700MB WARM/MOIST ADVECTION AHEAD OF SHORTWAVE ENERGY ROTATING
SOUTHEAST OUT OF THE NORTHERN/CENTRAL ROCKIES. ANTICIPATE THIS
ACTIVITY TO CONTINUE TO MOVE/DEVELOP EAST/SOUTHEAST THROUGH THE
EVENING HOURS...WITH MORE DEVELOPMENT POSSIBLE FARTHER SOUTHWEST
OVER WESTERN/SOUTHWEST KANSAS...AS SHORTWAVE ENERGY AND COLD FRONT
ENCROACH FROM THE NORTHWEST. LOW-LEVEL MOISTURE CONTINUES TO SURGE
NORTHWARD INTO SOUTHERN AND WESTERN KANSAS PER SATELLITE IMAGERY AND
SHORT-TERM MODEL GUIDANCE.

ANTICIPATING A RATHER ACTIVE NIGHT...WITH ONE OR MORE THUNDERSTORM
COMPLEXES PROGRESSING ACROSS KANSAS...AIDED BY STRONG LOW-LEVEL
MOISTURE TRANSPORT AHEAD OF SHORTWAVE ENERGY. THINKING CURRENT
ACTIVITY OVER NORTHWEST/NORTHERN KANSAS MAY AFFECT PORTIONS OF
CENTRAL KANSAS BY THIS EVENING...WITH MORE ACTIVITY POSSIBLY
MOVING/DEVELOPING INTO SOUTH-CENTRAL KANSAS LATER TONIGHT. GIVEN
FAIRLY SATURATED GROUNDS OVER MAINLY CENTRAL KANSAS...DECIDED TO GO
WITH A FLASH FLOOD WATCH 7PM THIS EVENING THROUGH 1PM FRIDAY FOR
RENO...HARVEY AND MARION COUNTIES ON NORTHWESTWARD. CONDITIONS ALSO
LOOK FAVORABLE FOR STRONG/SEVERE STORMS...ESPECIALLY BEFORE MIDNIGHT
GENERALLY WEST OF THE TURNPIKE...GIVEN AMPLE DEEP LAYER SHEAR AND
INCREASING INSTABILITY. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. IN FACT...GIVEN PERPENDICULAR ORIENTATION OF 700-500MB WINDS
AND DECENT 0-3KM SHEAR...THINKING ONE OR MORE FORWARD PROPAGATING
COMPLEXES WILL BE POSSIBLE...ENHANCING DAMAGING WIND POTENTIAL.

STILL SOME UNCERTAINTY ON TIMING...LOCATION AND AREAL COVERAGE OF
ANY THUNDERSTORM COMPLEX(ES). ADDITIONALLY...STORMS SHOULD BE FAIRLY
PROGRESSIVE (ESPECIALLY BEFORE MIDNIGHT) WHICH MAY TEND TO DECREASE
WIDESPREAD VERY HEAVY RAINFALL AMOUNTS. HOWEVER...FELT IT PRUDENT TO
ISSUE THE WATCH GIVEN 3 HR FLASH FLOOD GUIDANCE OF ONLY 1.5 INCHES
ACROSS CENTRAL KS.

THUNDERSTORM POTENTIAL WILL CONTINUE ON FRIDAY...WITH BOUNDARY
SLOWING DOWN SOMEWHERE OVER THE TURNPIKE/FLINT HILLS. DECIDED
AGAINST EXTENDING THE FLASH FLOOD WATCH PAST 1 PM GIVEN THUNDERSTORM
COVERAGE UNCERTAINTY...BUT CONTINUED HIGH PRECIPITABLE WATER VALUES
WILL CONTINUE HEAVY RAIN THREAT. STRONG/SEVERE THUNDERSTORMS APPEAR
POSSIBLE GENERALLY ALONG/SOUTHEAST OF THE TURNPIKE AHEAD OF THE
FRONT...ESPECIALLY IF SUFFICIENT DESTABILIZATION OCCURS.

LINGERING FRONTAL BOUNDARY...ALONG WITH SUBTLE SHORTWAVE ENERGY
CONTINUING TO ROTATE SOUTHEASTWARD ON SOUTHERN PERIPHERY OF UPPER
MIDWEST LOW SHOULD RESULT IN CONTINUED CHANCES FOR THUNDERSTORMS
ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KS FRIDAY NIGHT THROUGH
SATURDAY NIGHT. GIVEN THE FRONTAL BOUNDARY SLOWING DOWN OR MAYBE
EVEN STALLING ALONG THE OKLAHOMA BORDER...COULD BE LOOKING AT
CONTINUED HEAVY RAIN POTENTIAL...ESPECIALLY ACROSS SOUTHEAST KANSAS
ON FRIDAY NIGHT/EARLY SATURDAY.

THINGS SHOULD DRY OUT BY SUNDAY...AS NORTHWEST FLOW ALOFT DEVELOPS
OVER THE CENTRAL CONUS AND SURFACE HIGH PRESSURE APPROACHES FROM THE
NORTHWEST. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT IN
BREAKING DOWN WESTERN CONUS RIDGE IN RESPONSE TO SHORTWAVE ENERGY
COMING ONSHORE. STILL QUITE A BIT OF SPREAD BETWEEN VARIOUS MODELS
AND GFS ENSEMBLES...BUT CONSENSUS IS FOR ABOVE NORMAL TEMPERATURES
AND BREEZY CONDITIONS BY WEDNESDAY...WITH THUNDERSTORM CHANCES
POSSIBLY INCREASING WITH THE POTENTIAL FOR A COLD FRONT TO APPROACH
FROM THE NORTHWEST.

KLEINSASSER

AVIATION...
COMPOSED FOR THE 18Z TAFS AT 1128 AM CDT...NOT A LOT OF TAF
CONCERNS FOR THE FIRST 6 HOURS AS WARM AIR IN THE MID LAYERS
KEEPING THINGS CAPPED. MAIN CONCERN WILL BE CONVECTIVE COMPLEX
AFTER 06Z/FRI ACROSS CEN KS NEAR KRSL AND KHUT AND POSSIBLY KICT.
WOULD PREFER TO GO WITH VCTS AFTER 06Z IN CEN KS UNTIL WE SEE
WHERE THIS COMPLEX WILL TRACK. CERTAINLY COULD SEE SOME +TSRA AND
VARIABLE WINDS GUSTING TO 35 TO 45 KNOTS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  77  61  81 /  70  60  50  20
HUTCHINSON      62  75  59  82 /  70  60  30  10
NEWTON          64  76  60  81 /  70  60  40  20
ELDORADO        66  78  62  80 /  70  60  50  20
WINFIELD-KWLD   66  78  63  81 /  60  60  50  30
RUSSELL         58  74  55  81 /  70  50  20  10
GREAT BEND      58  74  56  81 /  70  50  20  10
SALINA          61  75  57  81 /  70  70  30  10
MCPHERSON       62  75  59  81 /  70  60  30  10
COFFEYVILLE     67  78  63  80 /  40  60  50  40
CHANUTE         66  78  63  80 /  40  60  50  30
IOLA            66  78  63  80 /  50  70  50  30
PARSONS-KPPF    67  78  63  80 /  40  60  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ032-033-
047>052-067-068.

&&
Hazardous weather outlook, May 31, 4:26 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU MAY 31 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
426 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ONE OR MORE CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE OR DEVELOP INTO PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY
BE SEVERE...PRODUCING DAMAGING WIND GUSTS OF 60 TO 80 MPH...AND
HAIL UP TO THE SIZE OF HALF DOLLARS. ADDITIONALLY...AREAS OF
HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO MORE FLOODING
CONCERNS. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE
DETAILS ON THE FLOODING POTENTIAL.

THE SEVERE THUNDERSTORM THREAT SHOULD STAY CONFINED TO AREAS
GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE MAINLY BEFORE 1
AM. THE THREAT FOR HEAVY RAINFALL COULD CONTINUE ALL NIGHT...AND
MAY REACH INTO PORTIONS OF SOUTHEAST KANSAS. ADDITIONALLY...A FEW
STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE INTO SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONTINUED STRONG STORMS WITH THE POTENTIAL FOR SMALL HAIL...GUSTY
WINDS...HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE ON
FRIDAY...AS A COLD FRONT SLOWLY PROGRESSES ACROSS THE AREA. REFER
TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS ON THE FLOODING
POTENTIAL.

THUNDERSTORM CHANCES MAY CONTINUE FOR FRIDAY NIGHT THROUGH
SATURDAY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS. THE THREAT FOR A FEW STRONG STORMS ALONG WITH HEAVY RAIN
AND LOCALIZED FLOODING MAY CONTINUE...ESPECIALLY ON FRIDAY NIGHT
AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
FOR AREAS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE.
ADDITIONALLY...REPORTS OF HEAVY RAINFALL AMOUNTS AND FLOODING
WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

REC/BDK/ADK

In the hours before

Local storm report, May 31, 9:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             N ELLINWOOD             38.35N 98.58W
05/31/2007  M0.50 INCH       BARTON             KS   TRAINED SPOTTER

&&

MJR
Local storm report, May 31, 9:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             GENESEO                 38.52N 98.15W
05/31/2007  M0.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

MJR
Local storm report, May 31, 9:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             2 E GREAT BEND          38.36N 98.78W
05/31/2007  E0.50 INCH       BARTON             KS   TRAINED SPOTTER

&&

MJR
Local storm report, May 31, 10:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             8 S WESTFALL            38.82N 98.00W
05/31/2007  M0.50 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

MJR
Special weather statement, May 31, 10:08 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT THU MAY 31 2007

KSZ067-068-010345-
HARVEY-RENO-
1008 PM CDT THU MAY 31 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY AND RENO COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
INMAN TO 10 MILES NORTH OF SYLVIA...AND MOVING SOUTHEAST AT 20 MPH.

40 TO 50 MPH WINDS MAY OCCUR WELL IN ADVANCE OF THE RAIN.

PEOPLE IN NORTHERN RENO AND WESTERN HARVEY COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS
MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

HOWERTON
Local storm report, May 31, 10:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             7 WNW MCPHERSON         38.41N 97.78W
05/31/2007  M0.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:30 PM CDTSevere Thunderstorm WarningICTBarton, Russell60 min
May 31, 8:26 PM CDTSevere Thunderstorm WarningICTBarton64 min
May 31, 8:51 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice54 min
May 31, 9:23 PM CDTSevere Thunderstorm WarningICTBarton67 min
May 31, 9:27 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice63 min
May 31, 9:44 PM CDTSevere Thunderstorm WarningICTRice61 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningICTMcPherson55 min
May 31, 10:19 PM CDTSevere Thunderstorm WarningICTSaline44 min
May 31, 10:26 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion79 min
May 31, 11:18 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion57 min
May 31, 11:49 PM CDTSevere Thunderstorm WarningICTChase71 min
Jun 1, 12:15 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner60 min
Jun 1, 12:44 AM CDTSevere Thunderstorm WarningICTHarper61 min
Jun 1, 1:21 AM CDTSevere Thunderstorm WarningICTSumner54 min
Jun 1, 1:51 AM CDTSevere Thunderstorm WarningICTCowley, Sumner69 min
Jun 1, 2:40 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk50 min
Jun 1, 2:46 AM CDTFlash Flood WarningICTElk, Greenwood5 hr
Jun 1, 2:54 AM CDTFlash Flood WarningICTWoodson5 hr
Jun 1, 3:14 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson46 min
Jun 1, 3:48 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson57 min
Jun 1, 3:14 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
Jun 1, 5:23 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson67 min
Jun 1, 6:26 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson30 min
Jun 1, 6:44 PM CDTFlash Flood WarningICTElk6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.